Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Milwaukee, WI

July 22, 20106 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 22, 2010, 5:32 PM CDT for 6 counties in Wisconsin. It was in force for 6 hr. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2010, 5:32 PM CDT (22:32 UTC)
Expired
Jul 22, 2010, 11:30 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Dane County, WI, Iowa County, WI, Jefferson County, WI, Milwaukee County, WI, Sauk County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 77 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:51 PM CDTFLASH FLOODMenomonee Falls, WISTREET FLOODING...ROAD BARACADED AT INTERSECTION OF MENOMONEE AVE AND TOWN HALL ROAD...RAIN FALL ESTIMATED FROM SURROUNDING REPORTS...SIMILAR REPORTS FROM SUSSEX AND BROOKFIELD...BASEMENTS FLOODING AND CARS STRANDED IN ROADS
Jul 22, 5:55 PM CDTHEAVY RAIN 21 Ne Milwaukee Timmerma, WIINTERSECTION OF FOND DU LAC AVE AND 91ST STREET...FLOODING WITH ESTIMATED 3 FEET OF WATER...ESTIMATED RAIN FALL TOTAL FROM SURROUNDING REPORTS
Jul 22, 6:27 PM CDTHEAVY RAIN 2.5Milwaukee Timmerman Air, WISTREET FLOODING AT 106TH AND WEST APPLETON AVE...WATER COMING OUT OF SEWER...MANY REPORTS IN GENERAL AREA OF STREET FLOODING...WITH WATER OVER THE CURBS
Jul 22, 6:46 PM CDTHEAVY RAIN 31 Sw Milwaukee Timmerma, WIHWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED DUE TO HIGH WATER
Jul 22, 6:49 PM CDTFLASH FLOODE Watertown, WIHIGHWAY 19 EAST OF WATERTOWN COMPLETELY FLOODED AND IMPASSABLE
Jul 22, 7:11 PM CDTHEAVY RAIN 32 Sw Madison Truax Airp, WICARS STALLED OUT...WITH WATER OVER THE ROADS
Jul 22, 7:50 PM CDTFLASH FLOODMilwaukee, WI7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE FALLEN IN THE LAST 2.5 HOURS.
Jul 22, 8:44 PM CDTFLASH FLOOD2 Se Waukesha, WIHIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO TURN AROUND.
Jul 22, 8:45 PM CDTHEAVY RAIN 3.52 Ese Waukesha, WI3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM.
Jul 22, 8:45 PM CDTHEAVY RAIN 6.93 Se Milwaukee Timmerma, WI6 INCHES OF WATER IN BASEMENT
Jul 22, 9:10 PM CDTHEAVY RAIN 31 Sw Milwaukee Internat, WIINTERSECTION 20TH AND COLLEGE AVE HAS TWO FEET OF WATER...CARS TURNING AROUND
Jul 22, 9:49 PM CDTHEAVY RAIN 42 Wsw Milwaukee Interna, WIESTIMATED 3 FEET WATER ON STREET IN CONSTRUCTION ZONE...WATER UP TO CAR WINDOWS IN SOME AREAS
Jul 22, 9:54 PM CDTHEAVY RAIN 43 W Milwaukee Internati, WIMEASURED 27 INCHES OF WATER ON THE STREET AT INTERSECTION OF PARNELL AVE AND SOUTH 37TH COURT
Jul 22, 10:00 PM CDTHEAVY RAIN 3.35 Nnw Dodgeville, WIDODGEVILLE RAWS SINCE MIDNIGHT.
Jul 22, 10:00 PM CDTHEAVY RAIN 3.6Madison Truax Airport, WISINCE MIDNIGHT. 13TH HIGHEST 24 HOUR RAINFALL FOR ANY DATE. RECORD FOR THE DATE.
Jul 22, 10:00 PM CDTHEAVY RAIN 5.22Milwaukee International, WISINCE MIDNIGHT. 3RD HIGHEST 24 HOUR RAINFALL FOR ANY DATE. RECORD RAINFALL FOR DAY.
Jul 22, 10:00 PM CDTHEAVY RAIN 7.386 Nw Milwaukee, WICITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 4 TO 6 PM. MAEW3.
Jul 22, 10:00 PM CDTHEAVY RAIN 7.493 Nw Milwaukee, WICITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3. MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 4 TO 6 PM.
Jul 22, 11:36 PM CDTHEAVY RAIN 32 Sw Dousman, WIWATER OVER HWY Z BETWEEN NORTHEY RD AND HWY N

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WGUS53 KMKX 222232
FFWMKX
WIC025-049-055-079-111-133-230430-
/O.NEW.KMKX.FF.W.0010.100722T2232Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTH CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 1130 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA...WITH AVERAGE RAINFALL RATES OF 1 INCH TO 1.5 INCHES  
  PER HOUR...AND 2 INCH PER HOUR RATES IN THE HEAVIEST SHOWERS. 
  
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BAYSIDE...BROOKFIELD...CUDAHY...DELAFIELD...DODGEVILLE...DOWNTOWN  
  MILWAUKEE...DOWNTOWN WAUKESHA...FITCHBURG...FORT ATKINSON...
  ...GREENDALE...HARTLAND...JEFFERSON... LAKE MILLS...MADISON        
  CAPITOL SQUARE...MARSHALL...MINERAL POINT...MOUNT HOREB
  ...MUKWONAGO AND MUSKEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4319 9042 4321 9033 4317 9019 4322 9009
      4323 8996 4320 8983 4320 8789 4302 8789
      4296 8783 4284 8782 4286 8984 4281 8985
      4282 9042

$$

REM
4 follow-up statements
786 
WGUS73 KMKX 222345
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT THU JUL 22 2010

WIC025-049-055-079-111-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-IOWA WI-DANE WI-
645 PM CDT THU JUL 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...IOWA...JEFFERSON...MILWAUKEE...WAUKESHA AND SOUTHWESTERN SAUK
COUNTIES...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN WEST TO EAST LINE OF STRONG TO SEVERE 
THUNDERSTORMS PRODUCING FLASH FLOODING...EXTENDING FROM WESTERN IOWA
COUNTY THROUGH CENTRAL AND SOUTHERN MILWAUKEE COUNTY.

MEDIA REPORTS AND WEB CAMS SHOW TRAFFIC HAS BEEN STOPPED ON THE 
INTERSTATE SYSTEM IN MILWAUKEE DUE TO WATER FILLING LOW SPOTS AND 
UNDERPASSES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDALE...
I90/94 INTERCHANGE...WATERTOWN AIRPORT...MADISON TRUAX AIRPORT...
MILWAUKEE TIMMERMAN AIRPORT...MADISON CAPITOL SQUARE...WHITEFISH 
BAY...WAUWATOSA...WATERTOWN...WATERLOO...SUSSEX...SUN 
PRAIRIE...SPRING GREEN...RIVER HILLS...PEWAUKEE...OKAUCHEE 
LAKE...MIDDLETON...MERTON...MENOMONEE FALLS...MARSHALL...MAPLE 
BLUFF...LANNON...LAKE MILLS...HARTLAND...FOX POINT... 
DELAFIELD...BUTLER...BROWN DEER...BROOKFIELD AND BLACK EARTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4319 9042 4321 9033 4317 9019 4322 9009
      4323 8996 4320 8983 4320 8789 4302 8789
      4296 8783 4284 8782 4286 8984 4281 8985
      4282 9042

$$

REM
810 
WGUS73 KMKX 230221
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT THU JUL 22 2010

WIC049-111-230226-
/O.CAN.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-IOWA WI-
921 PM CDT THU JUL 22 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA AND
SOUTHWESTERN SAUK COUNTIES...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
FAR SOUTHERN WISCONSIN.

LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
      4320 8789 4302 8789 4296 8783

$$

WIC025-055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-DANE WI-
921 PM CDT THU JUL 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS...EXTENDING FROM FAR SOUTHEAST DANE 
COUNTY TO FAR SOUTHEAST MILWAUKEE COUNTY PRODUCING HEAVY RAIN 
PRODUCING FLASH FLOODING.

WHILE THE HEAVIEST RAINS WILL MOVE TO THE SOUTHEAST OVER THE NEXT 
HOUR...RUNOFF FROM 5 TO 7 INCHES OF RAIN WILL CONTINUE TO KEEP FLASH 
FLOOD CONDITIONS OVER THE WARNED AREA FOR THE NEXT FEW HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GLENDALE...I90/94 INTERCHANGE...MILWAUKEE TIMMERMAN 
AIRPORT...WHITEFISH BAY...WAUWATOSA...WAUNAKEE...WATERTOWN...
WATERLOO...SUSSEX...OKAUCHEE  LAKE...MIDDLETON...MERTON...MENOMONEE 
FALLS...LANNON...LAKE MILLS...HARTLAND...FOX POINT... 
DELAFIELD...BUTLER...BROWN DEER...BROOKFIELD AND BAYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
FAR SOUTHERN WISCONSIN.

&&

LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
      4320 8789 4302 8789 4296 8783

$$

REM
052 
WGUS73 KMKX 230232
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CDT THU JUL 22 2010

WIC025-055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-DANE WI-
932 PM CDT THU JUL 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
DANE...JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW THE SHOWERS AND THUNDERSTORMS GRADUALLY DIMINISHING. A FEW MORE 
ROUNDS OF HEAVY RAIN ARE POSSIBLE WITH AN ADDITION 1/2 INCH OF RAIN 
POSSIBLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADISON...
FORT ATKINSON...JEFFERSON...OCONOMOWOC...WAUKESHA...NEW BERLIN...
MILWAUKEE AND GREENDALE. 

SERIOUS FLOODING HAS OCCURED ACROSS THE WARNED AREA...ESPECIALLY 
ACROSS MILWAUKEE COUNTY WHERE MAJOR DAMAGE HAS OCCURRED TO PERSONAL 
PROPERTY AND INFRASTRUCTURE. IT WILL TAKE A FEW HOURS...AT 
LEAST...FOR THIS WATER TO DRAIN AND SUBSIDE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4284 8782 4287 8983 4288 8983 4320 8949
      4320 8789 4302 8789 4296 8783

$$

DAVIS
818 
WGUS73 KMKX 230407
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 PM CDT THU JUL 22 2010

WIC025-230410-
/O.CAN.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-
1107 PM CDT THU JUL 22 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DANE COUNTY...

THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE 
COUNTY...THEREFORE THE FLASH FLOODS WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4284 8782 4286 8901 4319 8901 4320 8789
      4302 8789 4296 8783

$$

WIC055-079-133-230430-
/O.CON.KMKX.FF.W.0010.000000T0000Z-100723T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-JEFFERSON WI-
1107 PM CDT THU JUL 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
JEFFERSON...MILWAUKEE AND WAUKESHA COUNTIES...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN. THE STORMS 
WERE LOCATED FROM NORTHERN MILWAUKEE COUNTY NEAR GLENDALE AND SOUTH 
TO DOWNTOWN MILWAUKEE...THEN WEST TO BROOKFIELD. ANOTHER CLUSTER IN 
WEST CENTRAL WAUKESHA COUNTY...EXTENDED FROM NEAR PEWAUKEE 
DOUSMAN...AND WALES...SOUTHWEST TO NEAR FORT ATKINSON. THE CLUSTERS 
WERE MOVING MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MUKWONAGO...DOWNTOWN WAUKESHA...WAUKESHA AIRPORT...SUSSEX...BIG 
BEND...MENOMONEE FALLS...NEW BERLIN...BROOKFIELD...MUSKEGO...HALES 
CORNERS...MILWAUKEE COUNTY ZOO...MILWAUKEE TIMMERMAN 
AIRPORT...WAUWATOSA...WEST ALLIS...FRANKLIN...GREENFIELD...RIVER 
HILLS...GLENDALE...DOWNTOWN MILWAUKEE...BAYSIDE...WHITEFISH 
BAY...MILWAUKEE HOAN BRIDGE...OAK CREEK...MILWAUKEE INTERNATIONAL 
AIRPORT AND SOUTH MILWAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS WILL REMAIN 
FLOODED AND IMPASSABLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4284 8782 4286 8901 4319 8901 4320 8789
      4302 8789 4296 8783

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 22, 2:45 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010

OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.

CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.

.TONIGHT...FORECAST CONFIDENCE MEDIUM.

WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.

UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.

.FRIDAY...FORECAST CONFINDENCE MEDIUM.

CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.

VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.

&&

.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.

&&

.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
     052-056>058-062-063-067-068.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLAR
Hazardous weather outlook, Jul 22, 3:25 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT THU JUL 22 2010

WIZ046-047-051-052-056>060-062>072-230915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
325 PM CDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND
WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE.

A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9
PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM.

HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST
LIKELY AGAIN FRIDAY AND SATURDAY.

LMZ643>646-230915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 PM CDT THU 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN
INCREASED RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY.

THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND
WEDNESDAY.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 22, 5:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     4 W BROWN DEER          43.17N 88.05W
07/22/2010  M61 MPH          MILWAUKEE          WI   TRAINED SPOTTER

            6 INCH TREE DOWN

&&

SEARS
Local storm report, Jul 22, 5:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       2 E HOLY HILL           43.24N 88.29W
07/22/2010  M1.91 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.91 INCHES IN AN HOUR TIME PERIOD THIS AFTERNOON...IN
            ADDITION TO 1.06 INCHES THAT FELL THIS MORNING

&&

SEARS
Local storm report, Jul 22, 5:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FUNNEL CLOUD     3 S WATERLOO            43.14N 88.99W
07/22/2010                   JEFFERSON          WI   TRAINED SPOTTER

&&

SEARS
Local storm report, Jul 22, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HEAVY RAIN       WEST BEND               43.42N 88.18W
07/22/2010  M1.77 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.77 INCHES IN A 25 MINUTE TIME PERIOD

&&

SEARS
Local storm report, Jul 22, 5:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       2 E HOLY HILL           43.24N 88.29W
07/22/2010  M1.91 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
            ADDITION TO 1.06 INCHES THAT FELL THIS MORNING

&&

SEARS
Local storm report, Jul 22, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     FUNNEL CLOUD     1 E STOUGHTON           42.92N 89.20W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:28 AM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more21 hr
Jul 22, 9:36 AM CDTAreal Flood AdvisoryMKXIowa, Lafayette, Sauk3 hr
Jul 22, 2:38 PM CDTSmall Craft AdvisoryMKX12 hr
Jul 22, 3:14 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk4 hr
Jul 22, 3:27 PM CDTTornado WarningMKXColumbia, Dane, Sauk33 min
Jul 22, 3:42 PM CDTTornado WarningMKXColumbia, Dodge33 min
Jul 22, 4:00 PM CDTTornado WarningMKXColumbia, Dane30 min
Jul 22, 4:09 PM CDTFlash Flood WarningMKXColumbia, Dane, Dodge, Washington3 hr
Jul 22, 4:12 PM CDTTornado WarningMKXDodge, Washington48 min
Jul 22, 4:27 PM CDTTornado WarningMKXColumbia, Dane, Dodge, Jefferson48 min
Jul 22, 4:41 PM CDTTornado WarningMKXDane, Green, Iowa, Lafayette49 min
Jul 22, 4:53 PM CDTTornado WarningMKXOzaukee, Washington22 min
Jul 22, 4:55 PM CDTSpecial Marine WarningMKX80 min
Jul 22, 5:09 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha36 min
Jul 22, 5:10 PM CDTFlash Flood WarningMKXMilwaukee, Ozaukee, Sheboygan, Waukesha3 hr
Jul 22, 5:14 PM CDTTornado WarningMKXDodge, Jefferson, Waukesha31 min
Jul 22, 5:24 PM CDTTornado WarningMKXDane, Green, Jefferson, Rock36 min
Jul 22, 5:56 PM CDTTornado WarningMKXDane, Jefferson, Rock, Walworth, Waukesha64 min
Jul 22, 5:58 PM CDTTornado WarningMKXIowa47 min
Jul 22, 6:18 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha42 min
Jul 22, 6:40 PM CDTTornado WarningMKXDane, Iowa37 min
Jul 22, 6:44 PM CDTSpecial Marine WarningMKX91 min
Jul 22, 6:47 PM CDTTornado WarningMKXMilwaukee, Racine, Walworth, Waukesha58 min
Jul 22, 6:51 PM CDTTornado WarningMKXJefferson, Walworth, Waukesha24 min

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.